Alert archive / Ohio / Wind Advisories in 2008

Wind Advisory 5, NWS Wilmington, OH

September 14, 200832 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky

NWS Wilmington, OH issued this wind advisory at Sep 14, 2008, 4:23 AM EDT for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Sep 14, 2008, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2008, 4:23 AM EDT (08:23 UTC)
In effect from
Sep 14, 2008, 12:00 PM EDT
Expired
Sep 14, 2008, 9:00 PM EDT
In force
9 hr
Issued by
NWS Wilmington, OH
All 52 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KILN 140823
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
423 AM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT THIS AFTERNOON INTO THIS EVENING...

.THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING
COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-141630-
/O.NEW.KILN.WI.Y.0005.080914T1600Z-080915T0100Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
423 AM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING. 

THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING
COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE
WINDS WILL BEGIN TO INCREASE THIS MORNING...WITH SUSTAINED SOUTH
WINDS OF 25 TO 35 MPH AND GUSTS ABOVE 40 MPH EXPECTED BY THIS
AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON
AND INTO THE EARLY EVENING UNTIL A COLD FRONT PASSES THROUGH THE
REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
6 follow-up statements
000 
WWUS71 KILN 141456
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1056 AM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT THIS AFTERNOON INTO THIS EVENING...

.THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING
COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-142300-
/O.CON.KILN.WI.Y.0005.080914T1600Z-080915T0100Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1056 AM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING
COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE
WINDS WILL BEGIN TO INCREASE THIS MORNING...WITH SUSTAINED SOUTH
WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR 50 MPH EXPECTED BY THIS
AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON
AND INTO THE EARLY EVENING UNTIL A COLD FRONT PASSES THROUGH THE
REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS71 KILN 141649
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1249 PM EDT SUN SEP 14 2008


INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-150100-
/O.NEW.KILN.HW.W.0001.080914T1649Z-080914T2200Z/
/O.EXT.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
1249 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 9 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 9 PM EDT THIS
EVENING. 

THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING
COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE
WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED
SOUTH WINDS OF 25 TO 35 MPH OCCASIONALLY GUSTING AS HIGH AS 60
MPH. THE STRONG GUSTS WILL DECREASE TO BELOW 50 MPH THIS
EVENING...BUT WILL REMAIN GUSTY UNTIL A COLD FRONT PASSES THROUGH
THE REGION LATER THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.


$$

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100-
/O.CON.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1249 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING
COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE
WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED
SOUTH WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR 50 MPH. THE STRONG
WINDS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING UNTIL A COLD FRONT PASSES THROUGH THE REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$


HAWBLITZEL
000 
WWUS71 KILN 141813
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
213 PM EDT SUN SEP 14 2008

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100-
/O.UPG.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/
/O.EXB.KILN.HW.W.0001.000000T0000Z-080915T0100Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
213 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING
COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE
WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED
SOUTH WINDS OF 25 TO 40 MPH AND GUSTS TO NEAR 60 MPH. THE STRONG
WINDS WILL CONTINUE THROUGH EARLY EVENING UNTIL A COLD FRONT
PASSES THROUGH THE REGION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-150100-
/O.EXT.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/
/O.CON.KILN.HW.W.0001.000000T0000Z-080914T2200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
213 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...WIND ADVISORY REMAINS EFFECT FROM 6 PM TO 9 PM EDT THIS
EVENING...

THE WIND ADVISORY REMAINS IN EFFECT FROM 6 PM TO 9 PM EDT THIS
EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON.

THE REMNANTS OF HURRICANE IKE WILL COMBINE WITH A QUICK MOVING
COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY. SURFACE
WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH SUSTAINED
SOUTH WINDS OF 25 TO 40 MPH OCCASIONALLY GUSTING AS HIGH AS
60 MPH. THE STRONG GUSTS WILL DECREASE TO BELOW 50 MPH THIS
EVENING...BUT WILL REMAIN GUSTY UNTIL A COLD FRONT PASSES THROUGH
THE REGION LATER THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HAWBLITZEL
000 
WWUS71 KILN 142122
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
522 PM EDT SUN SEP 14 2008

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-150100-
/O.EXT.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/
/O.CON.KILN.HW.W.0001.000000T0000Z-080914T2200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
522 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE WIND ADVISORY IS REMAINS EFFECT UNTIL 9 PM EDT THIS EVENING. A
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO MOVE FROM NORTHWEST
OHIO INTO THE EASTERN GREAT LAKES THIS EVENING. VERY GUSTY WINDS
TO THE SOUTH OF THIS SYSTEM WILL CONTINUE THIS EVENING. GUSTS ARE
EXPECTED TO DECREASE TO BELOW 55 MPH BY 6 PM...BUT WILL CONTINUE
TO GUST TO BETWEEN 40 AND 55 MPH THROUGH 9 PM.

SEVERAL HOURS OF WIND GUSTS IN EXCESS OF 55 MPH HAVE RESULTED IN
WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS MUCH OF THE
REGION. MOTORISTS SHOULD AVOID ALL UNNECESSARY TRAVEL THIS
EVENING...AS DEBRIS AND DOWNED POWER LINES HAVE LEFT MANY ROADS
UNSAFE OR IMPASSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100-
/O.CON.KILN.HW.W.0001.000000T0000Z-080915T0100Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
522 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO MOVE FROM NORTHWEST
OHIO INTO THE EASTERN GREAT LAKES THIS EVENING. VERY GUSTY WINDS
TO THE SOUTH OF THIS SYSTEM WILL CONTINUE THIS EVENING. GUSTS
BETWEEN 55 AND 70 MPH WILL BE POSSIBLE THROUGH 9 PM.

SEVERAL HOURS OF WIND GUSTS IN EXCESS OF 55 MPH WILL RESULT IN
WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS CENTRAL AND
SOUTHERN OHIO THIS EVENING. MOTORISTS SHOULD AVOID ALL UNNECESSARY
TRAVEL...AS DEBRIS AND DOWNED POWER LINES WILL LEAVE MANY ROADS
UNSAFE OR IMPASSIBLE. IN ADDITION...FALLING TREE LIMBS ARE
CREATING A VERY DANGEROUS SITUATION...AND RESIDENTS ARE URGED TO
STAY INDOORS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HAWBLITZEL
000 
WWUS71 KILN 142208
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
608 PM EDT SUN SEP 14 2008

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-150100-
/O.EXP.KILN.HW.W.0001.000000T0000Z-080914T2200Z/
/O.CON.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
608 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO LIFT OFF TO THE
NORTHEAST TONIGHT. AS IT DOES...WINDS WILL GRADUALLY DECREASE
THROUGH THE EVENING HOURS. AS A RESULT...THE HIGH WIND WARNING THAT
WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE...BUT A WIND ADVISORY
WILL REMAIN IN EFFECT THROUGH 9 PM. WEST WINDS OF 20 TO 30 MPH WITH
GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE THROUGH THIS EVENING. 

THE HIGH WINDS FROM EARLIER TODAY HAVE RESULTED IN WIDESPREAD
DAMAGE TO TREES AND STRUCTURES ACROSS MUCH OF THE REGION.
MOTORISTS SHOULD AVOID ALL UNNECESSARY TRAVEL THIS EVENING...AS
DEBRIS AND DOWNED POWER LINES HAVE LEFT MANY ROADS UNSAFE OR
IMPASSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150100-
/O.CON.KILN.HW.W.0001.000000T0000Z-080915T0100Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
608 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THE REMNANTS OF HURRICANE IKE WILL CONTINUE TO MOVE FROM
NORTHWEST OHIO INTO THE EASTERN GREAT LAKES THIS EVENING. VERY
GUSTY WINDS TO THE SOUTH OF THIS SYSTEM WILL CONTINUE THIS
EVENING. GUSTS BETWEEN 55 AND 70 MPH WILL BE POSSIBLE THROUGH 9
PM.

SEVERAL HOURS OF WIND GUSTS IN EXCESS OF 55 MPH WILL RESULT IN
WIDESPREAD DAMAGE TO TREES AND STRUCTURES ACROSS CENTRAL AND
SOUTHERN OHIO THIS EVENING. MOTORISTS SHOULD AVOID ALL
UNNECESSARY TRAVEL...AS DEBRIS AND DOWNED POWER LINES WILL LEAVE
MANY ROADS UNSAFE OR IMPASSIBLE. IN ADDITION...FALLING TREE LIMBS
ARE CREATING A VERY DANGEROUS SITUATION...AND RESIDENTS ARE URGED
TO STAY INDOORS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS71 KILN 150119
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
919 PM EDT SUN SEP 14 2008

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-150230-
/O.EXP.KILN.HW.W.0001.000000T0000Z-080915T0100Z/
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON...
COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
919 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE REMNANTS OF HURRICANE IKE HAVE LIFTED OFF TO THE NORTHEAST.
AS A RESULT...THE WINDS HAVE BEGUN TO SUBSIDE AND THEY WILL
CONTINUE TO DECREASE THROUGH THE OVERNIGHT HOURS.

$$

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-150230-
/O.EXP.KILN.WI.Y.0005.000000T0000Z-080915T0100Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
919 PM EDT SUN SEP 14 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE REMNANTS OF HURRICANE IKE HAVE LIFTED OFF TO THE NORTHEAST.
AS A RESULT...THE WINDS HAVE BEGUN TO SUBSIDE AND THEY WILL
CONTINUE TO DECREASE THROUGH THE OVERNIGHT HOURS.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Sep 14, 1:52 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Sep 14, 1:52 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
152 AM EDT SUN SEP 14 2008

.SYNOPSIS...
PARTLY CLOUDY SKIES AND MUGGY CONDITIONS WILL CONTINUE OVERNIGHT
OVER THE MID OHIO VALLEY. REMNANTS OF IKE WILL MOVE INTO THE AREA
FROM THE SOUTHWEST...RESULTING IN A CHANCE OF SHOWERS SUNDAY
MORNING AND WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS IN THE
AFTERNOON AND EVENING. BY MONDAY MORNING...THE REMNANTS OF IKE
WILL BE NORTHEAST OF THE OHIO VALLEY REGION.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE WARM FRONT CONTINUES TO LIFT WELL NORTH OF THE FORECAST
AREA. THE REGION REMAINS IN THE WARM SECTOR OVERNIGHT...WITH
DEW POINTS IN THE UPPER 60S THROUGH THE NIGHT. ONLY THIN HIGH
CLOUDS OVERNIGHT. TOOK OUT CHANCE OF RAIN OVERNIGHT...JUST BROUGHT
IN VERY SLIGHT CHANCE IN OUR FAR NW AREA NEAR DAYBREAK.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
THE LOW PRESSURE SYSTEM ACROSS THE UPPER GREAT LAKES LATE THIS
AFTERNOON WILL MOVE NE INTO CANADA ON SUNDAY AND THE REMNANTS OF
IKE WILL INTERACT WITH THE FRONTAL BOUNDARY EXTENDING SOUTHWEST
FROM THIS LOW. THE RESULT WILL BE THAT THE REMNANTS OF IKE WILL
MOVE NE ACROSS INDIANA AND NW OHIO ON SUNDAY INTO SUNDAY NIGHT.
HEAVIES RAINFALL IS EXPECTED TO BE NW OF THE CENTER WHICH PUTS THE
SIGNIFICANT FLOODING THREAT OUTSIDE OF OUR FORECAST AREA AT THIS
TIME. HOWEVER...A STRONG LOW LEVEL JET JUST EAST OF THE CENTER OF
THE IKE REMNANTS WILL CREATE FAVORABLE LOW-LEVEL SHEAR FOR
ROTATING STORMS EMBEDDED IN HEAVIER RAIN BANDS. AT LEAST A MARGINAL
THREAT FOR TORNADOES WILL EXIST WITH STORMS THAT DEVELOP NEAR THE
LOW LEVEL JET AND MAY IMPACT PARTS OF OUR FORECAST AREA SUNDAY.
THE NEW MODELS SEEM TO BE A BIT QUICKER WITH THE MOTION OF IKE.
LATER FORECASTS MAY NEED TO ADJUST FOR THIS.

WILL LINGER A CHANCE OF SHOWERS INTO MONDAY WITH UPPER TROF
LAGGING. THIS MAY BE A BIT PESSIMISTIC.

USED TEMPERATURES CLOSER TO THE MAV NUMBERS FOR SUNDAY NIGHT
OTHERWISE...TEMPERATURE FORECASTS WERE A BLEND OF THE MAV AND MET
NUMBERS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
RATHER QUIET PRE-AUTUMNAL WEATHER EXPECTED THROUGH THE LONG TERM.
HIGH PRESSURE WILL BE PREDOMINANT FEATURE ALTHOUGH A WEAK BACK
DOOR FRONT MAY WORK INTO THE REGION LATE IN THE WEEK. DRY
CONDITIONS ARE FORECAST WITH TEMPERATURES WITHIN A COUPLE OF
DEGREES OF NORMAL.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS PERSIST IN A SOUTHERLY FLOW AHEAD OF IKE REMNANTS.
CEILINGS AND VISIBILITIES WILL FALL TO MVFR AFTER 18Z IN SHOWERS
AND ISOLATED THUNDERSTORMS ASSOCIATED WITH THE REMNANTS. WINDS
WILL PICK UP TO OVER 20 KNOTS SUSTAINED WITH GUSTS OVER 30
KNOTS...WITH DIRECTION SHIFTING FROM SOUTH TO WEST. SHOWERS WILL
END AND WINDS WILL SUBSIDE AFTER 02Z.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...PARKER
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, Sep 13, 5:57 AM EDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
557 AM EDT SAT SEP 13 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-141000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
557 AM EDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON
AND SUNDAY NIGHT AS REMNANTS OF HURRICANE IKE ARE EXPECTED TO
PUSH ACROSS WEST CENTRAL OHIO. THE SHOWERS AND STORMS MAY CONTAIN
HEAVY RAIN. ONE TO THREE INCHES OF RAINFALL ARE POSSIBLE THROUGH
MONDAY MORNING. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS
SUNDAY AFTERNOON AND EVENING. AN ISOLATED TORNADO THREAT WILL ALSO
EXIST OVER EASTERN INDIANA AND WESTERN OHIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 12:49 PM EDTHigh Wind WarningILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more8 hr

Nearby

Wind Advisories in Ohio, 2008Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.